MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon catheter was not fully deflating and became sheared, resulting in an additional intervention.This ranger global dcb otw 7.0 x 40mm, 135cm was selected for use in a right common iliac angioplasty procedure for in stent restenosis.The lesion was initially dilated with a non boston scientific balloon, then this ranger balloon was used for three minutes, reaching a burst pressure of 14 atm.The distal 10mm of balloon was not deflating completely.Several attempts were made to slightly reinflate then deflate the balloon without success.The sheath, wire, and balloon were removed together, leaving a buddy wire in place to retain access.Upon inspection, the balloon had sheared and the 5mm distal tip was partially caught in the femoral arteriotomy.The balloon procedure was completed, and the patient was transferred to the operating room to remove the portion of balloon material.They were admitted to the hospital following the procedure and were expected to fully recover.The product is expected to be returned.
 
Additional Manufacturer Narrative
Correction to b5: describe event or problem: added- it was noted that the device was difficult to remove from the sheath.
 
Event or Problem Description
It was reported that the balloon catheter was not fully deflating and became sheared, resulting in an additional intervention.This ranger global dcb otw 7.0 x 40mm, 135cm was selected for use in a right common iliac angioplasty procedure for in stent restenosis.The lesion was initially dilated with a non boston scientific balloon, then this ranger balloon was used for three minutes, reaching a burst pressure of 14 atm.The distal 10mm of balloon was not deflating completely.Several attempts were made to slightly reinflate then deflate the balloon without success.It was noted that the device was difficult to remove from the sheath.The sheath, wire, and balloon were removed together, leaving a buddy wire in place to retain access.Upon inspection, the balloon had sheared and the 5mm distal tip was partially caught in the femoral arteriotomy.The balloon procedure was completed, and the patient was transferred to the operating room to remove the portion of balloon material.They were admitted to the hospital following the procedure and were expected to fully recover.The product is expected to be returned.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16224264
Report Number2124215-2023-01876
Device Sequence Number20183540
Product Code ONU
UDI-Device Identifier08714729976240
UDI-Public08714729976240
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04436H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/19/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite